Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 258, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2013, 3:42 PM CDT for Crawford County, Franklin County, Washington County, Arkansas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 3:42 PM CDT (20:42 UTC)
- Expired
- Sep 1, 2013, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:20 PM CDT | TSTM WND DMG | Mountainburg, AR | TV VIEWER SENT IN PIC OF LARGE TREE LIMBS DOWN IN MOUNTAINBURG. TIME ESTIMATED BY RADAR. PIC RELAYED BY 5 NEWS. |
| Sep 1, 4:35 PM CDT | HAIL 1 | 2 Sw Mountainburg, AR | WIND DRIVEN AND SPORADIC WITH LOTS OF DIME HAIL. |
| Sep 1, 4:37 PM CDT | HAIL 1.75 | 2 Sw Mountainburg, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KTSA 012042
SVRTSA
ARC033-047-143-012145-
/O.NEW.KTSA.SV.W.0258.130901T2042Z-130901T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 445 PM CDT
* AT 338 PM CDT...THE CENTER OF A CLUSTER OF POTENTIALLY SEVERE
THUNDERSTORMS WAS LOCATED NEAR BLACKBURN...AND THE CLUSTER OF STORMS
IS MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLACKBURN...BRENTWOOD...DEVILS DEN STATE PARK...WINSLOW...
CHESTER...LAKE FORT SMITH AND MOUNTAINBURG.
THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR WASHINGTON
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3553 9423 3585 9444 3599 9416 3598 9395
3593 9394 3576 9396 3576 9391 3572 9390
TIME...MOT...LOC 2041Z 326DEG 14KT 3584 9422
$$
LACY2 follow-up statements
469
WWUS54 KTSA 012101
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT SUN SEP 1 2013
ARC033-047-143-012145-
/O.CON.KTSA.SV.W.0258.000000T0000Z-130901T2145Z/
CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
401 PM CDT SUN SEP 1 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN FRANKLIN AND NORTHEASTERN
CRAWFORD COUNTIES...
AT 359 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYOLA TO DEVILS DEN STATE PARK...MOVING SOUTHEAST AT
15 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WINSLOW...
MOUNT GAYLER...CHESTER...LAKE FORT SMITH...BIDVILLE...MOUNTAINBURG
AND LOCKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3572 9390 3553 9423 3579 9440 3592 9416
3591 9403 3584 9395 3576 9396 3576 9391
TIME...MOT...LOC 2102Z 326DEG 14KT 3586 9405 3572 9431
$$
LACY417
WWUS54 KTSA 012120
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SUN SEP 1 2013
ARC143-012131-
/O.CAN.KTSA.SV.W.0258.000000T0000Z-130901T2145Z/
WASHINGTON AR-
420 PM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
LAT...LON 3572 9390 3553 9423 3576 9438 3575 9413
3577 9412 3576 9391
TIME...MOT...LOC 2121Z 329DEG 17KT 3573 9408 3563 9415
3559 9422
$$
ARC033-047-012145-
/O.CON.KTSA.SV.W.0258.000000T0000Z-130901T2145Z/
CRAWFORD AR-FRANKLIN AR-
420 PM CDT SUN SEP 1 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...
AT 416 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT GAYLER TO MOUNTAINBURG...MOVING SOUTHEAST AT 20
MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIDVILLE
AND LOCKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3572 9390 3553 9423 3576 9438 3575 9413
3577 9412 3576 9391
TIME...MOT...LOC 2121Z 329DEG 17KT 3573 9408 3563 9415
3559 9422
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:22 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 1, 3:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN SEP 1 2013
.DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....23Hazardous weather outlook, Sep 1, 1:11 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT SUN SEP 1 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 110 PM CDT SUN SEP 1 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTH OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... A COLD FRONT...CURRENTLY NEAR INTERSTATE 44...WILL CONTINUE SLOWLY SOUTHWARD THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND NORTH OF THE COLD FRONT. ANY STORMS WHICH FORM NEAR THE BOUNDARY WILL HAVE POTENTIAL FOR STRONG OUTFLOW WINDS...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. ADDITIONALLY...HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON SOUTH OF THE COLD FRONT...WITH HEAT INDEX VALUES AROUND 105 DEGREES EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...HOWEVER CHANCES WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO PUSH SOUTH OF THE AREA. DRY AND COOLER WEATHER WILL PREVAIL THROUGH MID WEEK...WITH A SLOW WARM UP LIKELY BY LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:16 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 44 min |
| Sep 1, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 48 min |
| Sep 1, 5:00 PM CDT | Special Weather Statement | TSA | Crawford | 30 min |
| Sep 1, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 39 min |
| Sep 1, 5:25 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.